Advertisement

Complex Analysis and Operator Theory

, Volume 13, Issue 3, pp 659–671 | Cite as

Matrix Bundles and Operator Algebras Over a Finitely Bordered Riemann Surface

  • Kathryn McCormickEmail author
Article
  • 38 Downloads

Abstract

This note presents an analysis of a class of operator algebras constructed as cross-sectional algebras of flat holomorphic matrix bundles over a finitely bordered Riemann surface. These algebras are partly inspired by the bundle shifts of Abrahamse and Douglas. The first objective is to understand the boundary representations of the containing \(C^*\)-algebra, i.e. Arveson’s noncommutative Choquet boundary for each of our operator algebras. The boundary representations of our operator algebras for their containing \(C^*\)-algebras are calculated, and it is shown that they correspond to evaluations on the boundary of the Riemann surface. Secondly, we show that our algebras are Azumaya algebras, the algebraic analogues of n-homogeneous \(C^*\)-algebras.

Keywords

Subalgebras of \(C^*\)-algebras Matrix bundle Riemann surface \(C^*\)-envelope Azumaya algebra Homogeneous \(C^*\)-algebra 

Notes

Acknowledgements

The author would like to thank Paul Muhly for his incisive and insightful feedback, as well as his lively encouragement, during the preparation of this work.

References

  1. 1.
    Arveson, William B.: Subalgebras of \(C^{\ast } \)-algebras. Acta Math. 123, 141–224 (1969)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Hopenwasser, A.: Boundary representations on \(C^{\ast } \)-algebras with matrix units. Trans. Am. Math. Soc. 177, 483490 (1973)MathSciNetGoogle Scholar
  3. 3.
    Muhly, P.S., Solel, B.: Tensor algebras over \(C^*\)-correspondences: representations, dilations, and \(C^*\)-envelopes. J. Funct. Anal. 158(2), 389457 (1998)MathSciNetzbMATHGoogle Scholar
  4. 4.
    Davidson, Kenneth R., Katsoulis, Elias G.: Dilating covariant representations of the non-commutative disc algebras. J. Funct. Anal. 259(4), 817831 (2010)MathSciNetzbMATHGoogle Scholar
  5. 5.
    Dritschel, M.A., McCullough, S.A.: Boundary representations for families of representations of operator algebras and spaces. J. Oper. Theory 53(1), 159–167 (2005)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Matthew Kennedy and Orr Moshe Shalit: Essential normality, essential norms and hyperrigidity. J. Funct. Anal. 268(10), 2990–3016 (2015)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Katsoulis, E., Ramsey, C.: Crossed products of operator algebras. ArXiv e-prints, (2015)Google Scholar
  8. 8.
    Griesenauer, E., Muhly, P.S., Solel, B.: Boundaries, bundles and trace algebras. ArXiv e-prints, (2015)Google Scholar
  9. 9.
    Abrahamse, M.B., Douglas, R.G.: A class of subnormal operators related to multiply-connected domains. Adv. Math. 19(1), 106148 (1976)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Tomiyama, J., Takesaki, M.: Applications of fibre bundles to the certain class of \(C^{\ast } \)-algebras. Thoku Math. J. 13(2), 498–522 (1961)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Ahlfors, Lars V, Sario, Leo: Riemann Surfaces. Princeton Mathematical Series. No. 26. Princeton University Press, Princeton (1960)Google Scholar
  12. 12.
    Steenrod, N.: The Topology of Fibre Bundles. Princeton Mathematical Series, vol. 14. Princeton University Press, Princeton (1951)zbMATHGoogle Scholar
  13. 13.
    Arveson, William: The noncommutative Choquet boundary. J. Am. Math. Soc. 21(4), 1065–1084 (2008)MathSciNetzbMATHGoogle Scholar
  14. 14.
    Artin, M.: On Azumaya algebras and finite dimensional representations of rings. J. Algebra 11, 532–563 (1969)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Procesi, C.: On a theorem of M. Artin. J. Algebra 22, 309–315 (1972)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Massey, W.S.: Algebraic topology: An Introduction. Harcourt, Brace & World Inc, New York (1967)zbMATHGoogle Scholar
  17. 17.
    Widom, H.: \(H_p\) sections of vector bundles over Riemann surfaces. Ann. Math. 94(2), 304–324 (1971)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Katok, S.: Fuchsian Groups. Chicago Lectures in Mathematics. University of Chicago Press, Chicago (1992)Google Scholar
  19. 19.
    Gunning, R.C.: Lectures on Vector Bundles Over Riemann Surfaces. University of Tokyo Press, Princeton University Press, Tokyo, Princeton (1967)zbMATHGoogle Scholar
  20. 20.
    Raeburn, I., Williams, D.P.: Morita Equivalence and Continuous-Trace \(C^*\)-algebras, Volume 60 of Mathematical Surveys and Monographs. American Mathematical Society, Providence (1998)zbMATHGoogle Scholar
  21. 21.
    Grothendieck, A.: A general theory of fibre spaces with structure sheaf. In: National Science Foundation Research Project on Geometry of Function Space. University of Kansas, Dept. of Mathematics, (1955)Google Scholar
  22. 22.
    Gunning, R.C.: Lectures on Riemann Surfaces. Princeton Mathematical Notes. Princeton University Press, Princeton (1966)zbMATHGoogle Scholar
  23. 23.
    Kobayashi, S.: Differential geometry of complex vector bundles, In: Volume 15 of Publications of the Mathematical Society of Japan. Princeton University Press, Princeton. Kanô Memorial Lectures, 5. (1987)Google Scholar
  24. 24.
    Grauert, H.: Seminars on analytic functions. Number v. 2 in Seminars on Analytic Functions. Institute for Advanced Study. (1958)Google Scholar
  25. 25.
    Rhrl, H.: Das Riemann-Hilbertsche problem der theorie der linearen differentialgleichungen. Math. Ann. 133, 125 (1957)MathSciNetGoogle Scholar
  26. 26.
    Dixmier, J.: \(C^*\)-algebras. Translated from the French by Francis Jellett. North Holland Mathematical Library, vol. 15. North-Holland Publishing Co., Amsterdam-New York-Oxford (1977)Google Scholar
  27. 27.
    Davidson, Kenneth R., Kennedy, Matthew: The Choquet boundary of an operator system. Duke Math. J. 164(15), 2989–3004 (2015)MathSciNetzbMATHGoogle Scholar
  28. 28.
    Bishop, Errett, de Leeuw, Karel: The representations of linear functionals by measures on sets of extreme points. Ann. Inst. Fourier Grenoble 9, 305–331 (1959)MathSciNetzbMATHGoogle Scholar
  29. 29.
    Wermer, J.: Analytic disks in maximal ideal spaces. Am. J. Math. 86, 161–170 (1964)MathSciNetGoogle Scholar
  30. 30.
    Ahern, P.R., Sarason, Donald: The \(H^{p}\) spaces of a class of function algebras. Acta Math. 117, 123–163 (1967)MathSciNetzbMATHGoogle Scholar
  31. 31.
    Arveson, William: The noncommutative Choquet boundary II: hyperrigidity. Israel J. Math. 184, 349–385 (2011)MathSciNetzbMATHGoogle Scholar
  32. 32.
    Kleski, C.: Boundary representations and pure completely positive maps. J. Oper. Theory 71(1), 4562 (2014)MathSciNetzbMATHGoogle Scholar
  33. 33.
    Arens, Richard: The closed maximal ideals of algebras of functions holomorphic on a Riemann surface. Rend. Circ. Mat. Palermo 7, 245–260 (1958)MathSciNetzbMATHGoogle Scholar
  34. 34.
    Formanek, E.: Central polynomials for matrix rings. J. Algebra 23, 129–132 (1972)MathSciNetzbMATHGoogle Scholar
  35. 35.
    Razmyslov, J.P.: A certain problem of Kaplansky. Izv. Akad. Nauk SSSR Ser. Mat. 37, 483501 (1973)MathSciNetGoogle Scholar
  36. 36.
    DeMeyer, F., Ingraham, E.: Separable algebras over commutative rings. In: Lecture Notes in Mathematics, vol. 181. Springer, Berlin (1971)Google Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.The University of IowaIowa CityUSA

Personalised recommendations